MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER 18GA 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER 18GA 1.88IN; INTRAVASCULAR CATHETER
Model Number 381147
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one bd angiocath iv catheter 18ga 1.88in has been found containing foreign matter before use.The following has been provided by the initial reporter: hair got mixed in the package.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received an 18 gauge angiocath unit from lot 4310403 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed a piece of hair inside the sealed package.Based off the visual inspection the engineer was able to verify the reported defect.It was determined that the piece of foreign matter most likely came from the packaging process.These products were manually filled and it was possible for the foreign matter to be introduced during this process.The manufacturing facility has been notified of this incident and the findings.A training was issued for all personnel involved in the packaging process.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It has been reported that one bd angiocath¿ iv catheter 18ga 1.88in has been found containing foreign matter before use.The following has been provided by the initial reporter: hair got mixed in the package.

Brand Name
BD ANGIOCATH¿ IV CATHETER 18GA 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key9547079
Report Number9610048-2019-00361
Device Sequence Number14301047
Product Code FOZ
UDI-Device Identifier30382903811473
UDI-Public30382903811473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2019
Device Model Number381147
Device Catalogue Number381147
Device Lot Number4310403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;